Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 29, 2001, 2:05 PM CST for Wayne County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 29, 2001, 2:05 PM CST (20:05 UTC)
- Expired
- Jan 29, 2001, 2:30 PM CST
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 11:30 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 292005 SVRMOB MSC153-292030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 205 PM CST MON JAN 29 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 230 PM CST * AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF CLARA...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAYNESBORO...WOODWARDS BY 210 PM CST CHICORA...WINCHESTER BY 215 PM CST BUCKATUNNA...DENHAM BY 220 PM CST GRETNA BY 225 PM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3160 8888 3148 8874 3151 8848 3181 8850
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 10:34 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jan 29, 10:34 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1034 AM CST MON JAN 29 2001
WINDS LOOK TO MARGINALLY MAKE IT TO WIND ADVISORY CRITERIA FOR THE
AREA SO WILL UPDATE TO ADD A WIND ADVISORY. WILL HOLD OFF ON
TONIGHT FOR NOW. UPDATE OUT SOON.
29
.MOB...
AL...SMALL CRAFT ADVISORY TODAY ALZ630-650-670.
WIND ADVISORY TODAY ALZ039-051>064.
FL...SMALL CRAFT ADVISORY TODAY FLZ655-675.
WIND ADVISORY T>ODAY FLZ001>006.
MS...WIND ADVISORY TODAY MSZ067-075-076-078-079.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 2:55 PM CST | Severe Thunderstorm Warning | MOB | Greene | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.